Alert archive / Illinois / Freeze Warnings in 2012

Freeze Warning 8, NWS Lincoln, IL

October 31, 20128 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 31, 2012, 4:18 AM CDT for 8 counties in Illinois. It took effect at Nov 1, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2012, 4:18 AM CDT (09:18 UTC)
In effect from
Nov 1, 2012, 2:00 AM CDT
Expired
Nov 1, 2012, 8:00 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2221 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WWUS73 KILX 310918
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
418 AM CDT WED OCT 31 2012

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT...

ANOTHER COLD NIGHT IS IN STORE ACROSS SOUTHEAST ILLINOIS TONIGHT.
AS WINDS DIMINISH UNDER CLEAR SKIES LATER THIS EVENING...
TEMPERATURES WILL BEGIN TO DROP OFF. OVERNIGHT LOWS WILL GENERALLY
BOTTOM OUT NEAR 30 DEGREES. SO FAR THIS FALL...FREEZING CONDITIONS
HAVE NOT AFFECTED OUR SOUTHEAST COUNTIES.

ILZ062-063-066>068-071>073-312100-
/O.NEW.KILX.FZ.W.0008.121101T0700Z-121101T1300Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
418 AM CDT WED OCT 31 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND 30
  DEGREES ALONG AND SOUTH OF I-70.

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE
  TONIGHT INTO EARLY THURSDAY MORNING WILL LIKELY KILL SENSITIVE
  PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING
  SEASON ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SHIMON/07
4 follow-up statements
448 
WWUS73 KILX 311941
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT WED OCT 31 2012

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT...

.ANOTHER COLD NIGHT IS IN STORE ACROSS SOUTHEAST ILLINOIS TONIGHT.
AS WINDS DIMINISH UNDER CLEAR SKIES LATER THIS EVENING...
TEMPERATURES WILL BEGIN TO DROP OFF. OVERNIGHT LOWS WILL
GENERALLY BOTTOM OUT NEAR 30 DEGREES. SO FAR THIS FALL...FREEZING
CONDITIONS HAVE NOT AFFECTED OUR SOUTHEAST COUNTIES.

ILZ062-063-066>068-071>073-010400-
/O.CON.KILX.FZ.W.0008.121101T0700Z-121101T1300Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
241 PM CDT WED OCT 31 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND 30 
  DEGREES ALONG AND SOUTH OF I-70. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE 
  TONIGHT INTO EARLY THURSDAY MORNING WILL LIKELY KILL SENSITIVE 
  PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING 
  SEASON ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


ECT
621 
WWUS73 KILX 010350
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1050 PM CDT WED OCT 31 2012

ILZ062-063-066>068-071>073-011300-
/O.CON.KILX.FZ.W.0008.121101T0700Z-121101T1300Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1050 PM CDT WED OCT 31 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND 30 
  DEGREES ALONG AND SOUTH OF I-70. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE 
  TONIGHT INTO EARLY THURSDAY MORNING WILL LIKELY KILL SENSITIVE 
  PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING 
  SEASON ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


BAK
201 
WWUS73 KILX 010808
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
308 AM CDT THU NOV 1 2012

ILZ062-063-066>068-071>073-011300-
/O.CON.KILX.FZ.W.0008.000000T0000Z-121101T1300Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
308 AM CDT THU NOV 1 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE...LOW TEMPERATURES EARLY THIS MORNING WILL DROP TO AROUND
  30 DEGREES ALONG AND SOUTH OF I-70.

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES EARLY
  THIS MORNING WILL LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS.
  THIS WILL ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


SHIMON
201 
WWUS73 KILX 011251
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
751 AM CDT THU NOV 1 2012

ILZ062-063-066>068-071>073-011400-
/O.EXP.KILX.FZ.W.0008.000000T0000Z-121101T1300Z/
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
751 AM CDT THU NOV 1 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

WITH THE ONSET OF SUNRISE...TEMPERATURES WILL RISE BACK UP ABOVE
FREEZING AFTER 8 AM CDT. THUS THE FREEZE WARNING WILL BE ALLOWED
TO EXPIRE.

$$


SHIMON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 31, 3:31 AM CDT, 47 minutes earlier.

Area forecast discussion, Oct 31, 3:31 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LINCOLN IL
331 AM CDT WED OCT 31 2012

.DISCUSSION...
ISSUED 330 AM CDT WED OCT 31 2012

SHORT TERM...TODAY THROUGH FRIDAY

994 MB LOW PRESSURE (REMNANTS OF HURRICANE SANDY) WAS OVER CENTRAL
LAKE ERIE EARLY THIS MORNING WITH A SURFACE TROF EXTENDING SW
NEARING THE OHIO RIVER. 1024 MB CANADIAN HIGH PRESSURE WAS OVER NW
ONTARIO AND RIDGING SOUTHWARD INTO MN AND THE CENTRAL PLAINS. NW
WINDS WERE 10-15 MPH OVER EASTERN IL AND 5-10 MPH IN WESTERN IL.
BACK SHIELD OF CLOUDS FROM SANDY WAS ALONG AND EAST OF A ROCKFORD
TO URBANA TO LAWRENCEVILLE LINE AND RETREATING SLOWLY EASTWARD.
TEMPS MOSTLY ABOVE FREEZING IN THE MID TO UPPER 30S...EXCEPT 30F
AT GALESBURG.

MORE SUNSHINE EXPECTED TODAY AS LOW PRESSURE OVER LAKE ERIE LIFTS
NORTHWARD INTO SE ONTARIO BY SUNSET AND CONTINUES PULLING AWAY
FROM THE GREAT LAKES REGION INTO EASTERN CANADA TONIGHT AND THU.
STILL EXPECT BREEZY NW WINDS 10-20 MPH TODAY WITH GUSTS AROUND 25
MPH ESPECIALLY OVER EASTERN IL. HIGHS ON THIS HALLOWEEN MOSTLY IN
THE LOWER 50S WITH SOME UPPER 40S FROM BLOOMINGTON AND CHAMPAIGN NE.
WITH FAIR SKIES TONIGHT AND NW WINDS LIGHTENING UP...EXPECT LOWS
BELOW FREEZING OVER MUCH OF CENTRAL AND SE IL TONIGHT. WILL ISSUE
A FREEZE WARNING FOR SE IL FROM I-70 SE WHICH HAS NOT SEEN A
FREEZE YET THIS FALL SEASON.

CANADIAN HIGH PRESSURE RIDGE TO NOSE INTO IL BY FRIDAY AND ENSURE
FAIR WEATHER LATE THIS WORK WEEK ALONG WITH BELOW NORMAL TEMPS.
A BIT MILDER HIGHS IN THE MID TO UPPER 50S THU WITH LOWS THU NIGHT
IN THE LOW TO MID 30S...COOLEST READINGS NEAR FREEZING AGAIN FROM
I-74 NE. HIGHS FRIDAY IN THE LOW TO MID 50S AND COOLEST IN NE AREAS.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT

MEDIUM/EXTENDED RANGE MODELS CONTINUE TO TREND QUICKER WITH NEXT
WEATHER SYSTEM THIS WEEKEND...WITH A RISK OF SHOWERS AFTER
MIDNIGHT FRIDAY NIGHT...WITH BEST CHANCES ON SATURDAY.
WEAK SURFACE LOW PRESSURE TO TRACK FROM THE MISSOURI VALLEY EAST
INTO THE OH/TN VALLEYS BY SUNSET SAT. GFS IS MORE AGGRESSIVE WITH
QPF OVERNIGHT FRIDAY NIGHT THEN THE ECMWF AND GEM MODELS. WILL
KEEP JUST SLIGHT CHANCES OF RAIN SHOWERS AFTER MIDNIGHT FRIDAY
NIGHT OVER CENTRAL IL. FAIRLY STRONG UPPER LEVEL LOW PRESSURE DIGS
DOWN INTO THE GREAT LAKES SUNDAY BUT LIMITED MOISTURE TO WORK WITH...
SO KEEPING JUST A SLIGHT CHANCE OF SHOWERS SUNDAY AND SUNDAY NIGHT.
DRY WEATHER EXPECTED TO RETURN MON/TUE. MODELS CONTINUE TO TREND
COOLER WITH TEMPS THIS WEEKEND AND EARLY NEXT WEEK WITH HIGHS
GENERALLY IN THE 50S AND LOWS IN THE UPPER 30S/LOWER 40S. MILDEST
DAY ON SAT WHEN SOUTHEAST IL REACHING HIGHS NEAR 60F. STAYED FAIRLY
CLOSE TO ALLBLEND HIGHS/LOWS DURING THIS PERIOD.

07

&&

.AVIATION...
ISSUED 1127 PM CDT TUE OCT 30 2012

VFR CONDITIONS WILL PERSIST ACROSS THE CENTRAL ILLINOIS TERMINALS
THROUGH THE 06Z TAF VALID TIME. THE IMPACTS OF THE REMNANTS OF
HURRICANE SANDY WILL CONTINUE TO BE FELT IN THE PERSISTENT
NORTHERLY WINDS...WHICH WILL BE GUSTY DURING MUCH OF THE DAYTIME
HOURS WEDNESDAY.

BAK

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 2 AM TO 8 AM CDT THURSDAY FOR ILZ062-063-
066>068-071>073.

&&
Hazardous weather outlook, Oct 30, 3:01 PM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT TUE OCT 30 2012

ILZ027>031-036>038-040>057-061>063-066>068-071>073-311100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
301 PM CDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ECT

Nearby

Freeze Warnings in Illinois, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.